How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, US Board Certified MD
Category: Medical
Satisfied Customers: 10330
Experience:  Family Physician practicing medicine for over 10 years, United States
Type Your Medical Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

I have an aortic heart valve problem that is inoperable and

Resolved Question:

I have an aortic heart valve problem that is inoperable and conjestive heart failure. I currently take 25 mg hydralazine three times a day, 1 81 mg aspirin per day, 40 mg lasix once a day, 25 mg spiranolactone once a day, 10 mg prednisone twice a day, 25 mg toprol twice a day. I experience uncontrollable shaking, blood spots all over my arms, leg weakness and swollen feet. Could any of this be caused by medicine interactions?
Submitted: 6 years ago.
Category: Medical
Expert:  Dr. Abby replied 6 years ago.

How long have you been on the prednisone?
Why are you on the prednisone?

Dr abby
Customer: replied 6 years ago.
I have been on the prednisone since March 2010, my doctor said it would help keep the lining of my lungs from getting inflamed since I have been hospitalized for fluid in my lungs.
Expert:  Dr. Abby replied 6 years ago.
Thank you for clarifying,

Many of the symptoms you are experiencing can be attributed to the prednisone. Prednisone is a medication that is very helpful for inflammation yet it has a lot of side effects--weakness, swelling in the legs, weight gain and thinning of the skin leading to purplish/red spots are all potential side effects.

The baby aspirin also increases your risk of bleeding and bruising, so any areas of trauma on your arms will bruise more easily. The aspirin in combination with the prednisone magnifies easy bruising.

Congestive heart failure alone can also cause weakness, easy fatigue and swelling.

I suspect that much of what you are feeling is a combination of things--the prednisone plus your chronic health problems are what are leading to the leg weakness, swelling and blood spots.

The uncontrollable shaking is not a common side effect of the medications. This can be a sign of an electrolyte imbalance or low blood sugar as well as a thyroid problem, for example.
I would have your doctor do blood work to evaluate for the cause of the shaking and refer you to a neurologist if unable to ascertain why you have the tremor.

Feel free to ask any follow up questions you may have,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Dr. Abby and 3 other Medical Specialists are ready to help you

Related Medical Questions